Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 28, 2021, 8:24 PM EDT for Banks County, Hall County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 8:24 PM EDT (00:24 UTC)
- Expired
- May 28, 2021, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Banks County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 138 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
421
WWUS82 KFFC 290024
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT Fri May 28 2021
GAZ023-024-290100-
Hall GA-Banks GA-
824 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND NORTHWESTERN BANKS
COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT...a strong thunderstorm was near Gainesville...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Oakwood, Lula, Clermont, Gillsville, Murrayville
and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3449 8355 3449 8349 3430 8343
3428 8360 3429 8362 3427 8365 3424 8392
3428 8393 3429 8393 3441 8397 3451 8368
3450 8366
TIME...MOT...LOC 0024Z 254DEG 28KT 3435 8386
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 8:04 PM EDT, 20 minutes earlier.
Area forecast discussion, May 28, 8:04 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 804 PM EDT Fri May 28 2021 .UPDATE... A broken line of showers and thunderstorms is currently stretching from roughly Carrollton to Dahlonega and moving south and east through the forecast area ahead of an advancing cold front. The line is similarly nearing the northern ATL metro at the time of this writing. With SBCAPE values between 1500-2000 J/kg co- located with broad upper level forcing ahead of the front, the potential remains that some storms within this line could produce damaging wind gusts. This threat is expected to diminish in the couple of hours following sunset as instability decreases with the loss of daytime heating. Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 335 PM EDT Fri May 28 2021/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... Some heavy rain showers and the occasional thunderstorm continue to pop across the CWA, especially in north GA, within the warm, moist airmass ahead of the front. SPC SfcOA mesoanalysis shows decent instability across the area with the day time heating with a belt of 2000+ J/kg of CAPE just south of the I-20 corridor. Despite decent instability, lack of forcing/shear and paltry mid level lapse rates are preventing better organization of storms. Better upper level forcing will continue to move into the area as the front moves in and the pre-frontal trough should provide a nice lifting mechanism for storms as can already be noted by the more vigorous convection ongoing across Alabama. Expect this will arrive into the area by in the next few hours, pushing across the state as a broken line of storms. Can't rule out a damaging wind gust, especially across north Georgia, but do expect these will quickly taper off with sunset and loss of instability. Only concerns overnight appear to be the low cloud deck for aviation. Some models do hint at some patchy fog, especially before the actual front arrives tonight to remove the moisture, but have opted not to put that in the forecast for now, as winds may stay up enough to prevent those concerns. Tomorrow looks to be a great day across north GA, with highs in the upper 60s (!) and 70s with clear skies. Central Georgia will have to wait for the front to clear them to get in on the nicer weather, so highs will still be in the mid to upper 80s with some chances of rain. Lusk LONG TERM /Sunday through Friday/... Starting off the long term dry on Sunday for Sunday with the aforementioned system in the short term progressing eastward out of the DelMarVa area. This dry trend is expected to continue through early next week with mid-level zonal flow and surface high sinking down through the Ohio River Valley. Expecting precip chances to increase moving into Wednesday through the latter half of the extended thanks to a turn to SW flow aloft with a shortwave trough over the Southern Plains phasing into a long wave as it moves eastward. Current QPF totals for Wednesday through Friday for N Georgia are in the 1.0-2.0" range, with isolated pockets of locally higher amounts within the N Georgia Mtns. Elsewhere, seeing lower amounts around 0.5" for most of central Georgia. Morgan && .AVIATION... 00Z Update... SHRA/TSRA have entered the northern ATL metro and will continue to push south and east, warranting prevailing -SHRA until 03Z and a tempo for gusty winds and -TSRA from 00-01Z. The TEMPO also runs until 03Z at AHN, 04Z at CSG, and 05Z at MCN. Ceilings are expected to lower to MVFR around 03Z and remain so until 13-14Z Saturday. Some IFR level clouds are briefly possible, but confidence remains too low to include in any metro sites. W to SW winds of 9-12 kts and gusts up to 20 kts this evening and will diminish to 5-8 kts after 03Z. Winds are expected to shift to NW behind the cold front and increase back to 9-12 kts with gusts up to 20 kts after sunrise on Saturday. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 65 78 53 80 / 50 5 0 5 Atlanta 62 74 53 78 / 60 5 0 0 Blairsville 55 66 46 72 / 70 5 0 5 Cartersville 58 72 49 77 / 50 5 0 0 Columbus 67 81 55 83 / 60 5 0 0 Gainesville 62 73 52 77 / 70 0 0 5 Macon 66 84 54 83 / 40 5 0 0 Rome 59 72 50 78 / 40 0 0 0 Peachtree City 62 76 51 80 / 60 5 0 0 Vidalia 70 88 60 86 / 20 20 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King/Lusk LONG TERM....Morgan AVIATION...King
Hazardous weather outlook, May 28, 11:50 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1150 AM EDT Fri May 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Fri May 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorm chances will increase today across north and west- central Georgia, then spread south and east tonight. A few storms could be strong to severe with strong to damaging winds, frequent lightning, and heavy rain as the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms could linger across portions of central Georgia Saturday. A slight chance of thunderstorms will return to parts of the area for Tuesday with gradually increasing chances for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 28, 4:59 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Fri May 28 2021
GAZ002>004-282130-
Whitfield GA-Catoosa GA-Walker GA-
459 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHERN CATOOSA AND
SOUTHEASTERN WALKER COUNTIES UNTIL 530 PM EDT...
At 459 PM EDT...a strong thunderstorm was near Wood Station, or 8
miles northeast of Lafayette...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Varnell, Tunnel Hill, Cohutta, Naomi, Mill Creek, Beaverdale,
Dawnville, Noble, Villanow, Wood Station and Rocky Face.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3497 8481 3492 8484 3490 8483 3489 8483
3487 8482 3486 8484 3481 8486 3480 8484
3478 8488 3475 8486 3474 8486 3463 8517
3479 8527 3499 8490 3499 8482
TIME...MOT...LOC 2059Z 243DEG 30KT 3475 8514
WIND...40MPHSpecial weather statement, May 28, 7:26 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri May 28 2021
GAZ031-041>043-290000-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
726 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHEASTERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES
UNTIL 800 PM EDT...
At 726 PM EDT...a strong thunderstorm was over Buchanan...moving east
at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram, Tallapoosa,
Waco, Yorkville, Eubank Lake, Bill Arp, Draketown, Winston, Lake
Val-Do-Mar and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8508 3391 8505 3392 8503 3397 8480
3366 8479 3369 8526 3386 8529
TIME...MOT...LOC 2326Z 260DEG 36KT 3379 8518
WIND...40MPHSpecial weather statement, May 28, 8:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT Fri May 28 2021
GAZ023-024-290100-
Hall GA-Banks GA-
824 PM EDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND NORTHWESTERN BANKS
COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT...a strong thunderstorm was near Gainesville...moving
east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Oakwood, Lula, Clermont, Gillsville, Murrayville
and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3449 8355 3449 8349 3430 8343
3428 8360 3429 8362 3427 8365 3424 8392
3428 8393 3429 8393 3441 8397 3451 8368
3450 8366
TIME...MOT...LOC 0024Z 254DEG 28KT 3435 8386
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:23 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 37 min |
| May 28, 9:42 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 33 min |
| May 28, 10:09 PM EDT | Special Weather Statement | FFC | Stewart | 51 min |
| May 28, 10:20 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 25 min |
| May 28, 11:02 PM EDT | Special Weather Statement | FFC | Baldwin, Twiggs, Wilkinson | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.